I have never heard of a morphine patch. I have only heard of Fentanyl, or duragesic patches. I am sure they are similar though.
They could have euphoria, itching, nausea, dilated pupils, sweating, overall sense of well being, constipation, etc. What have you noticed?
How did you find out? Did you tell them this is scary stuff??
I am so sorry you are watching your family go through this. It breaks my heart.
I have to be honest and tell you that your mom and sister are doing is dangerous. A pain patch of any kind is meant to be absorbed into the system, usually over a period of 24 hours. By chewing them they are getting the full dose of medication all at once. In addition to that, the behavior in itself is addictive behavior. I have a suspicion that this is not their first time doing drugs.
I hope you come back and talk with us. The members here can support you and usually answer any questions you may have.
I actually meant to say absorbed over a period of 48 hours, but that is neither here nor there at this point. I was trying to make you understand that by doing it as they are they are getting the full effect of the medication all at once, as I said. That is the dangerous part.
My mom and sister have been abusing perscription drus for years. I have so many loved ones addicted to them i divorced after 12 years of marriage because of it and am going through it with a wonderful man that i have been with for 5 years now. With my mom and sister i have noticed that they have mood swings really bad they will fall asleep in the middle of a conversation talk out of there heads they have always abused zanaxs and they act like they have been doin them. My uncle told me they were doin it so i started to pay attention n i started noticing them chewing stuff i would ask them n they would say it was gum but after knowing i could see it was not gum. I know that it can probably lead to death but what else? Brain dammage ? Heart ? I have a 2 year old neice that is involved me and my older sister keep her as often as we can but we both work fultime plus and i have 3 kids of my own, i dont know what to do!
Thank you so much for your replies!
I used fentanyl patches for a year and had an extremely high tolerance for opiates, 1 100mcg/hr has about 10 mgs of fentanyl. Fentanyl is 40 times stronger than morphine. So in essence, chewing one 50 mcg/hr patch is about 5 mgs of fentanyl which is equivelant to 200 mgs of morphine. That's like doing 2 and a half 80s at once. What they're doing is dangerous, end of story, take it from some one that knows first hand. I'm not a dr., nor do I claim to know everything, so don't take my word for science but what they're doing is dangerous and they need to get help getting off...